An English man claims to have experienced some odd side effects after taking the well-known painkiller Pregabalin. From a declared heterosexual, he noticed how he was slowly starting to crave male attention. He ended up breaking up with his girlfriend and becoming attracted to men instead.
The man was prescribed Pregabalin after an accident
Scott Purdy, aged 23, suffered an accident during a go-karting event. He broke his foot, so he needed to take some medicine to treat his pain. At first, his doctor prescribed him codeine, and he kept taking this drug until January. Then, he started experiencing some unpleasant side effects, so the doctor decided to change the medicine. Therefore, he prescribed him Pregabalin instead.
Pregabalin is a common painkiller, and it usually treats pain that is related to the nervous system. It is also a common medication for epilepsy or for anxiety. However, it doesn’t come without side effects. People who take Pregabalin might notice a sudden loss of libido, as well as mood swings.
He started being attracted to men after taking the drug
Since Purdy started taking this drug, he noticed a change. He gradually became less attracted to his girlfriend, and found himself wanting to be noticed by men. This came as odd, since he considered himself a dedicated heterosexual, despite some curiosity episodes when he was younger.
In the end, he decided he couldn’t go on with the relationship, and broke up with his girlfriend. He told her he started being attracted to men, and the woman understood the situation. This change occurred soon after he started taking Pregabalin, so he immediately blamed it on the meds.
Now, Purdy is really comfortable with his sexuality, and is even going to see a man he met online. He decided to share his story so that other people would know of the effects of Pregabalin. This way, they can decide if they still want to take the drug or find another alternative with fewer side effects.
Image source: Wikimedia Commons